Bernoulli

  • Bernoulli
  • Volume 23, Number 4B (2017), 3067-3113.

Distribution of linear statistics of singular values of the product of random matrices

Friedrich Götze, Alexey Naumov, and Alexander Tikhomirov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we consider the product of two independent random matrices ${\mathbf{X}}^{(1)}$ and ${\mathbf{X}}^{(2)}$. Assume that $X_{jk}^{(q)},1\le j,k\le n,q=1,2$, are i.i.d. random variables with $\mathbb{E}X_{jk}^{(q)}=0,\operatorname{Var}X_{jk}^{(q)}=1$. Denote by $s_{1}({\mathbf{W}}),\ldots,s_{n}({\mathbf{W}})$ the singular values of ${\mathbf{W}}:=\frac{1}{n}{\mathbf{X}}^{(1)}\mathbf{X}^{(2)}$. We prove the central limit theorem for linear statistics of the squared singular values $s_{1}^{2}({\mathbf{W}}),\ldots,s_{n}^{2}({\mathbf{W}})$ showing that the limiting variance depends on $\kappa_{4}:=\mathbb{E}(X_{11}^{(1)})^{4}-3$.

Article information

Source
Bernoulli, Volume 23, Number 4B (2017), 3067-3113.

Dates
Received: July 2015
Revised: February 2016
First available in Project Euclid: 23 May 2017

Permanent link to this document
https://projecteuclid.org/euclid.bj/1495505085

Digital Object Identifier
doi:10.3150/16-BEJ837

Mathematical Reviews number (MathSciNet)
MR3654799

Zentralblatt MATH identifier
06778279

Keywords
central limit theorem characteristic functions Fuss–Catalan distributions products of random matrices

Citation

Götze, Friedrich; Naumov, Alexey; Tikhomirov, Alexander. Distribution of linear statistics of singular values of the product of random matrices. Bernoulli 23 (2017), no. 4B, 3067--3113. doi:10.3150/16-BEJ837. https://projecteuclid.org/euclid.bj/1495505085


Export citation

References

  • [1] Akemann, G., Ipsen, J. and Kieburg, M. (2013). Products of rectangular random matrices: Singular values and progressive scattering. Phys. Rev. E (3) 46 157–214.
  • [2] Akemann, G., Kieburg, M. and Wei, L. (2013). Singular value correlation functions for products of Wishart random matrices. J. Phys. A 46 275205, 22.
  • [3] Alexeev, A., Götze, F. and Tikhomirov, A. (2010). On the singular spectrum of powers and products of random matrices. Dokl. Math. 82 505–507.
  • [4] Alexeev, A., Götze, F. and Tikhomirov, A. (2011). On the asymptotic distribution of singular values of products of large rectangular random matrices. Available at arXiv:1012.2586.
  • [5] Anderson, G.W. and Zeitouni, O. (2006). A CLT for a band matrix model. Probab. Theory Related Fields 134 283–338.
  • [6] Bai, Z. and Silverstein, J.W. (2010). Spectral Analysis of Large Dimensional Random Matrices, 2nd ed. Springer Series in Statistics. New York: Springer.
  • [7] Bai, Z.D. and Silverstein, J.W. (2004). CLT for linear spectral statistics of large-dimensional sample covariance matrices. Ann. Probab. 32 553–605.
  • [8] Bentkus, V. (2003). A new approach to approximations in probability theory and operator theory. Liet. Mat. Rink. 43 444–470.
  • [9] Bobkov, S.G., Götze, F. and Tikhomirov, A.N. (2010). On concentration of empirical measures and convergence to the semi-circle law. J. Theoret. Probab. 23 792–823.
  • [10] Bouchaud, J.-P., Laloux, L., Miceli, M.A. and Potters, M. (2007). Large dimension forecasting models and random singular value spectra. Eur. Phys. J. B 55 201–207.
  • [11] Breuer, J. and Duits, M. (2013). Central limit theorems for biorthogonal ensembles and asymptotics of recurrence coefficients. Available at arXiv:1309.6224.
  • [12] Burda, Z., Nowak, M.A., Jarosz, A., Livan, G. and Swiech, A. (2011). Eigenvalues and singular values of products of rectangular Gaussian random matrices—the extended version. Acta Phys. Polon. B 42 939–985.
  • [13] Collins, B., Nechita, I. and Życzkowski, K. (2010). Random graph states, maximal flow and Fuss–Catalan distributions. J. Phys. A 43 275303, 39.
  • [14] Forrester, P. and Liu, D. (2015). Singular values for products of complex ginibre matrices with a source: Hard edge limit and phase transition. Available at arXiv:1503.07955.
  • [15] Götze, F., Kösters, H. and Tikhomirov, A. (2015). Asymptotic spectra of matrix-valued functions of independent random matrices and free probability. Random Matrices Theory Appl. 4 1550005, 85.
  • [16] Götze, F., Naumov, A. and Tikhomirov, A. (2015). On a generalization of the elliptic law for random matrices. Acta Phys. Polon. B 46 1737–1747.
  • [17] Götze, F., Naumov, A.A. and Tikhomirov, A.N. (2015). Limit theorems for two classes of random matrices with dependent entries. Theory Probab. Appl. 59 23–39.
  • [18] Hoffman, A.J. and Wielandt, H.W. (1953). The variation of the spectrum of a normal matrix. Duke Math. J. 20 37–39.
  • [19] Jonsson, D. (1982). Some limit theorems for the eigenvalues of a sample covariance matrix. J. Multivariate Anal. 12 1–38.
  • [20] Lytova, A. and Pastur, L. (2009). Central limit theorem for linear eigenvalue statistics of random matrices with independent entries. Ann. Probab. 37 1778–1840.
  • [21] Marčenko, V.A. and Pastur, L.A. (1967). Distribution of eigenvalues in certain sets of random matrices. Mat. Sb. (N.S.) 72 507–536.
  • [22] Müller, R.R. (2002). A random matrix model of communication via antenna arrays. IEEE Trans. Inform. Theory 48 2495–2506.
  • [23] Penson, K. and Życzkowski, K. (2011). Product of ginibre matrices: Fuss-catalan and raney distributions. Available at arXiv:1103.3453.
  • [24] Shcherbina, M. (2011). Central limit theorem for linear eigenvalue statistics of the Wigner and sample covariance random matrices. Math. Phys. Anal. Geom. 7 176–192.
  • [25] Sinai, Y. and Soshnikov, A. (1998). Central limit theorem for traces of large random symmetric matrices with independent matrix elements. Bol. Soc. Bras. Mat. 29 1–24.
  • [26] Tihomirov, A.N. (1980). Convergence rate in the central limit theorem for weakly dependent random variables. Theory Probab. Appl. 25 800–818.
  • [27] Tikhomirov, A.N. (2001). On the central limit theorem. Vestn. Syktyvkar. Univ. Ser. 1 Mat. Mekh. Inform. 4 51–76.
  • [28] Wigner, E.P. (1955). Characteristic vectors of bordered matrices with infinite dimensions. Ann. of Math. (2) 62 548–564.
  • [29] Zheng, S. (2012). Central limit theorems for linear spectral statistics of large dimensional $F$-matrices. Ann. Inst. Henri Poincaré Probab. Stat. 48 444–476.
  • [30] Życzkowski, K., Penson, K.A., Nechita, I. and Collins, B. (2011). Generating random density matrices. J. Math. Phys. 52 062201, 20.